- Where are you from (country)?
- How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google “Propecia side effects”
- What is your current age, height, weight?
Age 30, 5’11" 155 lbs
- Do you exercise regularly? If so, what type of excercise?
Monday-Friday for 2-3 hrs, because my job is exercise (unloading semi trailers by hand) also occasionally play soccer
- What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
I eat everything but do eat more fast food than I should
- Why did you take Finasteride (hair loss, BPH, other)?
Started going bald on my temples (receding hairline)
- For how long did you take Finasteride (weeks/months/years)?
Between 9-11 months cant remember exactly
- How old were you, and WHEN (date) did you start Finasteride?
Age 25, started taking it around May or June of 2005
- How old were you when you quit, and WHEN (date) did you quit?
Age 25, quit around January/February of 2006
- How did you quit (cold turkey or taper off)?
- What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
- What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
- How long into your use of Finasteride did you notice the onset of side effects?
A few months
- What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
Dribbling after urinating
- What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Have tried a few of the natural supplements people have suggested on here, DIM, Green Tea Extract, Quercetin to little/no effect
- If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
Haven’t got blood tests done yet but should have them soon
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I started losing my hair in the front on the sides when I was probably around 21, but it didnt become that noticeable until I was around 24-25 to where I started becoming a little insecure about it. Found out about propecia when I looked up hair loss on google, and figured if I could take a pill and keep my hair or at least slow down the loss of it, why not. I believed the “only 2% had side effects” and that the side effects stop on cessation of taking the drug BS from Merck. Started taking 1mg daily and don’t remember noticing anything much different, although I did stop having morning wood and spontaneous erections but its weird because its almost like I didn’t even take that much notice, I didn’t feel anything close to like I do now, I figured I would still be able to perform fine if the occasion came up.
I used to look at porn or play video games with my roomates and stuff like that but once I started propecia I started feeling way more motivated to do constructive things instead, I started working out everyday lifting weights and got pretty bulked out, I was in the best shape of my life, and felt way more confident than I ever had been. Usually I would avoid confrontations before but now I felt like I could stand up to anybody that messed with me and throw down with them, before I never felt like that, I used to get picked on a lot coming up and would just take it. At the time I didn’t think propecia had anything to do with that, I just thought it was because I started lifting weights, but after reading stuff on here I think the propecia maybe boosted my testosterone levels. My roomates also said I was being way more aggressive and agitated about stuff. But to me it just seemed like I was finally standing up for myself and calling them out on stuff that would piss me off. Like coming home from the bar at 2 AM being all loud and me getting woke up.
The main side effect that I actually felt and noticed and attributed to the drug though at the actual time I was taking it, was after a few months when I would take a piss, it didnt feel the same when I was “done” and there would still be piss dribbling out my dick. Like my bladder wasnt completely emptying or something. Even after I started noticing it I still kept taking the drug for probably another month or two because the hair loss forums that I was going to said you need to take it for a full year to know whether its working for you or not, so I tried to continue taking it, but the piss leakage got worse and worse to the point where I couldn’t take it anymore (take a piss and then pull up my pants and feel a bunch of piss leak out) so I just quit taking it cold turkey at that point, I figured once I stopped taking it that everything would return to normal.
Also as far as sexual sides while I was on it, I started seeing this girl after we met at a party and the first time we messed around she gave me a hand job and I came super quick, like immediately. That had never happened to me before when I was with a girl. Before I could hold it, now it felt like I didnt have any control over it. My dick wasn’t as hard as it used to be also. But later when we had sex a couple times I wasnt that into it. Almost the opposite effect. Before just having a girl there naked next to me my dick would be ROCK hard. Like way harder than it would be looking at porn. I was able to have sex and everything but it definitely wasn’t the same as it was before, my dick didn’t feel as hard and I couldn’t really feel it, couldn’t even really feel how tight she was or anything. That was the first time I really realized that it was messing with me sexually, this was probably 3 months before I quit taking it.
Another side effect that I didn’t realize was from propecia at the time was a couple times when I was at work, I couldn’t remember the name of people that I work with, and I work with them everyday, and theres only 3 other people I work with. I would eventually remember but it was like when you first meet somebody and you forget their name, and it takes you a while to remember, it was like that, when it should have just been immediate. I thought it was weird at the time but I never attributed it to the propecia until way later on this site when I was reading about “brain fog”, and that totally clicks, I also felt the difficulty putting my thoughts into words sometimes too. This went away after I stopped taking it though and only happened a few times while I was on it.
Maybe a week or two after I stopped taking it, one day I got super horny for no apparent reason, and went and looked up porn for the first time in forever. It was weird too because I hadn’t felt that way the entire time I was on it, even when I messed around with that girl that “horny” feeling wasn’t really there. That day was the last time I have had that feeling. Ever since then I barely ever get morning erections and when I do theyre usually not even that hard and go away pretty quick. Same thing with nocturnal erections, and spontaneous. On the rare occasion that I do get a spontaneous one it feels like its a super slowed response and just gets maybe like 15-20% hardness. Before it would get super hard like right away. If I look at porn, somedays it will get close to fully erect without touching it, but then other days it wont get hard at all unless I give it a lot of manual stimulation.
Also there seems to be no in-between stage, like my dick gets hard looking at porn, but it wont stay hard unless I constantly mess with it, and the only way it gets all the way hard is if I get it to where I feel like I’m just about to come, then back off, then it will start to get limp again. Before when I would look at porn or have sex there was like an in-between stage where my dick would just be hard, on its own, and there would be precum during that stage too, which is also absent now. Now its just like I can make myself come or I can just stop and have my dick go limp. Also when I do orgasm it just feels like a “biological event” now, it just has this emptiness to it.
I messed with one girl since I stopped taking it and it was pretty much a disaster, she started giving me a BJ and I felt like I was going to come right away and had to pull her off me. She got on top of me and it was pretty much the same thing, felt like I was going to come super easy even though I couldnt really feel anything and my dick was only semihard. Also no horniness or pleasurable feeling (she came on to me and I was trying to accommodate her as much as possible) and that same no “dick hard on its own” stage.